MAUDE Adverse Event Report: DEPUY MITEK LLC US MILAGRO INSCR SMALL SIZE 5X30; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE

DEPUY MITEK LLC US MILAGRO INSCR SMALL SIZE 5X30; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Catalog Number 231804
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Not Applicable (3189)
Date of Event 04/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device is not being returned, it was implanted in the patient, therefore unavailable for a physical evaluation.This complaint cannot be confirmed.No nonconformances were identified for this part-lot number combination per qlik query executed 05/22/2019.Multiple attempts for additional information were made with no response.No further information regarding the technique or instruments used has been provided to determine a root cause for this failure.If any additional information is obtained, this complaint will be re-opened to capture that information.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Patient identifier: (b)(6).Udi: (b)(4).
 
Event or Problem Description
It was reported by the sales rep via cst that during a mpfl repair procedure the first 5 x 30 mm milagro screw was being inserted into the patient's bone tunnel when the distal tip of the screw broke off.The breakage occurred after the successful purchase of the lupines and passing of the graft through the bone tunnel.A 5 x 23 mm milagro screw was opened and experienced the same problem.The broken tips of the implants remained in the patient as the implants are made from br material.There was a five minute surgical delay to open the new milagro screw.It is unknown if the case was completed successfully.

Brand Name
MILAGRO INSCR SMALL SIZE 5X30
Common Device Name
ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8647808
Report Number1221934-2019-57199
Device Sequence Number14006229
Product Code MAI
UDI-Device Identifier10886705010721
UDI-Public10886705010721
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue Number231804
Device Lot NumberL936858
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/01/2019
Initial Report FDA Received Date05/28/2019
Patient Sequence Number1